Alert archive / Kentucky / Flash Flood Warnings in 2001

Flash Flood Warning 27, NWS Wilmington, OH

July 25, 2001Pendleton County, Kentucky

NWS Wilmington, OH issued this flash flood warning at Jul 25, 2001, 11:37 PM EDT for Pendleton County, Kentucky. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2001, 11:37 PM EDT (03:37 UTC)
Expired
Jul 26, 2001, 1:00 AM EDT
In force
83 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Pendleton County, KY

The radar

The Cincinnati radar (KILN), 93 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2001-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1170 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2001-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1170 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KILN 260338
FFWILN

KYC191-260500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1137 PM EDT WED JUL 25 2001

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS UPGRADED THE URBAN 
AND SMALL STREAM FLOOD WARNING TO A 

* FLASH FLOOD WARNING FOR...
  PENDLETON COUNTY IN KENTUCKY...

* UNTIL 100 AM EDT...

* AT 1136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
3 TO 4 INCHES OF RAIN HAD FALLEN ACROSS MUCH OF NORTHERN PENDLETON 
COUNTY.  AN ADDITIONAL INCH IS LIKELY THROUGH 1230 AM.  

* SOME LOCATIONS IN THE WARNING AREA INCLUDE...
  FALMOUTH...
  BUTLER...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
Q<UICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

$$
 TIPTON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 10:55 PM EDT, 42 minutes earlier.

Area forecast discussion, Jul 25, 10:55 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1055 PM EDT WED JUL 25 2001

THIS EVENING'S UPPER AIR PATTERN FEATURES A WESTERLY FLOW OVER THE
OHIO VALLEY WITH RIDGE PERSISTING OVER THE SOUTH CENTRAL CONUS.  SFC
MAP HAS SLOW MOVING FRONT CURRENTLY IN SOUTHERN OHIO PARALLEL TO THE
UPPER FLOW.

TSRA ARE STILL OCCURRING OVER PARTS OF OUR CWA...ALONG AND SOUTH OF
THE FRONT.  MOST STORMS HAVE REMAINED SUB-SEVERE...THOUGH WE HAVE
VERIFIED 2 OF 3 SVR SENT TONIGHT.  FLOODING IS STILL A CONCERN WITH
HIGH PWAT AND SLOW MOVING FRONT. ACTIVITY NORTH OF THE FRONT HAS
DIMINISHED TO SCT SHOWERS.

I EXPECT TSRA NEAR THE FRONT TO PERSIST WITH CONTINUED UPPER SUPPORT
AS MCV TO THE WEST MOVES TOWARD THE SOUTHERN PART OF OUR CWA.
THEREFORE I'LL KEEP CAT POPS SOUTH AND EAST OF CVG.  IN THE
NORTH...I'LL DROP TO SCT POPS SINCE WIDESPREAD ACTIVITY HAS
DISAPPEARED AND IS NOT LIKELY TO REFORM WITH LACK OF UPPER SUPPORT.

WITH FRONTAL BOUNDARY IN PLACE LOW FFG VALUES AND MCV HEADED OUR
WAY...WE'LL ISSUE FFW FOR COUNTIES IN THE SOUTHERN PART OF OUR
CWA...NOT INCLUDING HAMILTON COUNTY.  WITH ONLY SCT SHRA/TSRA
EXPECTED WE WILL DROP FFW AT COLUMBUS.

TEMP FCST LOOKS GOOD WITH LOWS AROUND 70.  OTHERWISE...I'LL ONLY
NEED TO ADJUST WINDS WRT CURRENT CONDITIONS.

.ILN...FLASH FLOOD WATCH FOR
INZ075-080-KYZ089>100-OHZ078-079-081-082-088.

CONIGLIO

In the hours before

Local storm report, Jul 25, 7:27 PM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
727 PM EDT WED JUL 25 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0704 PM    FAIRBORN                  OH   60 MPH TSTM WIND GUST
07/25/01   GREENE                         REPORTED BY
                                          TRAINED WEATHER OBSERVER
                                          AT KFFO

TIPTON
Local storm report, Jul 25, 7:35 PM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
735 PM EDT WED JUL 25 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0700 PM    RIVERSIDE                 OH   WIND DAMAGE
07/25/01   MONTGOMERY                     TREES DOWN
                                          REPORTED BY
                                          LAW ENFORCEMENT OFFICIALS
TIPTON

=

Nearby

Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.